You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Polar Generation of Random Variates with the t-Distribution
Ralph W. Bailey
Mathematics of Computation
Vol. 62, No. 206 (Apr., 1994), pp. 779-781
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2153537
Page Count: 3
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The "polar" method of Box and Muller uses two independent uniform variates in order to generate two independent normal variates. It can be adapted so that two variates from Student's t-distribution with parameter ν are generated, though the two variates are now not independent. An algorithm based on the polar method is exact, inexpensive, and valid for all
$\nu > 0$.
Mathematics of Computation © 1994 American Mathematical Society